MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H965103038181
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a lot number was not provided, a ship history report (shr) was generated for item h965103038181 in order to determine the last 3 lots shipped to the reporting hospital in the 6 months prior to the procedure date.A review of the device history records was performed for the packaging and component lots identified in the shr for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo dialysis product family and the failure mode "extension leg - detached/separated/fractured." no adverse trend was identified.No used bioflo dialysis catheter was returned to angiodynamics for evaluation, however the complaint was confirmed by a video which had been provided.The video showed a fracture in the arterial extension tube adjacent to the hub.A potential root cause for this failure is over-torquing of the hub-to-extension tubing junction during cleaning /use of the device.The directions for use provided with the device contain the following warnings: "warnings in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.Use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.Do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.Do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Examine catheter lumen and extensions before and after each treatment for damage." ((b)(4)).
 
Event or Problem Description
As reported, by hospital in (b)(6), approximately 5 months after insertion dialysis catheter became "flat," and the hub cracked, necessitating removal and replacement.There was no report of patient harm or injury.The catheter from the report was discarded and will not be returned for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8717312
Report Number1317056-2019-00079
Device Sequence Number1875974
Product Code MSD
UDI-Device IdentifierH965103038181
UDI-PublicH965103038181
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103038181
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1